Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 243, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 1998, 1:41 AM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1998, 1:41 AM CDT (06:41 UTC)
- Expired
- Jun 2, 1998, 2:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WUUS1 KBNA 020643 RRA SVRBNA TNC021-037-020745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 141 AM CDT TUE JUN 2 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN MIDDLE TENNESSEE DAVIDSON COUNTY IN MIDDLE TENNESSEE * UNTIL 245 AM CDT * AT 139 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF DICKSON MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... KINGSTON SPRINGS AT 150 AM CDT ASHLAND CITY AT 155 AM CDT PEGRAM AT 155 AM CDT BELLEVUE AT 200 AM CDT JOELTON AT 205 AM CDT BELLE MEADE AT 210 AM CDT DOWNTOWN NASHVILLE AT 210 AM CDT LICKTON AT 210 AM CDT GOODLETTSVILLE AT 220 AM CDT NASHVILLE METRO AIRPORT AT 220 AM CDT DONELSON AT 220 AM CDT HERMITAGE AT 225 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:15 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 7:15 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT MON JUN 1 1998 CURNT ZFP SHAPING UP WELL ATTM. RECOMMEND PUTTING POPS OFF TIL AFT MIDNIGHT FOR NRN MID TN ZNS AS CLDS AND PCPN STILL A LONG WAY OFF. NO OTHER CHANGES RECOMMENDED. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 33 min |
| Jun 2, 1:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 49 min |
| Jun 2, 2:12 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Jun 2, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 47 min |
| Jun 2, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 50 min |
| Jun 2, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| Jun 2, 3:04 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 51 min |
| Jun 2, 3:22 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 33 min |
| Jun 2, 3:42 AM CDT | Tornado Warning | OHX | Coffee | 33 min |
| Jun 2, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 50 min |
| Jun 2, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 48 min |
| Jun 2, 4:20 AM CDT | Tornado Warning | OHX | Warren | 35 min |
| Jun 2, 4:32 AM CDT | Tornado Warning | OHX | Grundy | 33 min |
| Jun 2, 4:41 AM CDT | Severe Thunderstorm Warning | OHX | Sequatchie | 34 min |
| Jun 2, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 31 min |
| Jun 2, 4:53 AM CDT | Tornado Warning | OHX | Sequatchie | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.